Maine, 2016Winter Storm and Damaging Winds in Maine, February 24 to 25, 2016
February 24 to 25, 2016 · NWS CAR · 5 events in 3 counties and zones
Low pressure tracking north of Maine drew a warm front across the region from the 24th into the 25th. Snow developed during the 24th then transitioned to a wintry mix through the morning of the 25th before temperatures warmed above freezing during the late morning.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Low pressure tracking north of Maine drew a warm front across the region from the 24th into the 25th. Snow developed during the 24th then transitioned to a wintry mix through the morning of the 25th before temperatures warmed above freezing during the late morning. Snow accumulations across northwest Aroostook county ranged from 5 to 8 inches...with localized sleet accumulations up to a half inch. Ice accumulations generally ranged from a 0.25 inch to 0.33 inch though localized accumulations of around 0.50 inch also occurred. Areas of elevated convection developed during the early morning hours of the 25th. The elevated convection and heavy rain helped mix strong winds aloft to the surface which contributed to wind damage with downed trees. Across portions of Piscataquis county ice on trees also contributed to the downed trees.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before the first event at Feb 24, 6:27 AM EST, 2 hours 33 minutes earlier.
Area forecast discussion, Feb 24, 6:27 AM EST, 2 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
627 AM EST WED FEB 24 2016
.SYNOPSIS...
LOW PRESSURE APPROACHING FROM THE SOUTHWEST WILL BRING SNOW
TODAY. SNOW WILL CHANGE TO RAIN FROM SOUTH TO NORTH LATER
TODAY WITH AN INTERIM PERIOD OF SLEET AND FREEZING RAIN. RAIN
THURSDAY INTO THURSDAY NIGHT WITH THE RAIN CHANGING TO A PERIOD
OF SNOW BY FRIDAY MORNING.
&&
.NEAR TERM /THROUGH TONIGHT/...
UPDATE 6:05 AM: HAVE ADJUSTED TEMPERATURE AND WINDS. NO OTHER
CHANGES.
HIGH PRESSURE HAS NOW MOVED WELL TO THE EAST OF NEW ENGLAND. AT
THE SAME TIME LOW PRESSURE IS APPROACHING FROM THE SOUTHWEST. THIS
LOW WILL CONTINUE TO INTENSIFY AS IT MOVES NORTHEASTWARD INTO THE
EASTERN GREAT LAKES THIS EVENING AND LATE TONIGHT. SNOW WILL
DEVELOP ACROSS ALL AREAS TODAY THEN CHANGE TO SLEET... FREEZING
RAIN THEN RAIN FROM SOUTH TO NORTH AS WARM AIR MOVES INTO THE
REGION ON THE WEST SIDE OF THE LOW PRESSURE SYSTEM. WILL USE THE
PRECIPITATION TYPE FROM THICKNESS TOOL RUN ON A 50/50 BLEND OF THE
NAM AND GFS TO GENERATE WEATHER GRIDS. TIMING OF ADVISORIES STILL
LOOKS GOOD AND WILL NOT MAKE ANY CHANGES. FOR SNOW ACCUMULATION
WILL USE AMOUNTS GENERATED WITH SNOW RATIO BLENDER USING GFS AND
COBB METHOD.
&&
.SHORT TERM /THURSDAY THROUGH SATURDAY/...
PERIODS OF HEAVY RAIN WITH ICE THURSDAY MORNING IN THE ALLAGASH
AND ST. JOHN VALLEY. FLOODING ALONG WITH WIND ARE ALSO A CONCERN
WITH THE UNFOLDING EVENT.
INTENSIFYING LOW PRES FORECAST TO MOVE THROUGH THE ST. LAWRENCE
VALLEY THROUGH QUEBEC. WARM, MOIST AIR BEING TRANSPORTED NORTHWARD
W/925MB TEMPS SHOOTING TO 9 TO 10C BY THE AFTERNOON. THIS WILL
MEAN RAIN, HEAVY AT TIMES THURSDAY INTO THURSDAY EVENING. THE
EXCEPTION WILL BE THE ST. JOHN VALLEY AND THE ALLAGASH AS COLD
WEDGE WILL HANG ON A BIT LONGER ALLOWING FOR MORE ICING. DESPITE A
FULL CHANGE OVER TO RAIN, SURFACES WILL ICE UP FOR A TIME BEFORE
WARM REACHES THE BLYR. THE NAM & GFS SOUNDINGS SHOW DEEP WARM,
MOIST PROFILE UP THROUGH 30MB W/A S FLOW. PWATS OF 1.0-1.25 INCHES
W/K INDEX IN THE LOWER 30S. THIS WILL LEAD TO DECENT RAINFALL AND
HEAVY AT TIMES. SOME ELEVATED CAPE IS THERE EARLY THURSDAY AROUND
200+ JOULES. THE NAM IS OBVIOUSLY MORE PRONOUNCE W/THE CONVECTIVE
POTENTIAL THAN THE GFS, BUT THE POTENTIAL IS THERE. THIS WILL JUST
ADD TO HEAVY RAINFALL. WILL INCLUDE A MENTION OF THUNDER FOR
THURSDAY FOR ALL THE CWA. NEEDLESS TO SAY, FLOODING THEN BECOMES A
CONCERN. THIS IS ADDRESSED IN THE HYDROLOGY SECTION BELOW.
THE OTHER ISSUE IS THE 60+ LLVL JET FROM 925-850MBS SET TO MOVE
ACROSS THE COAST. THE NAM IS MORE INTENSE W/THE JET THAN THE GFS.
WIND ADVISORY IN PLACE ATTM WHICH LOOKS OK. THE STRONGEST WINDS DO
LOOK AS THOUGH THEY JUST SKIRT THE OUTER ISLANDS. THIS WILL NEED
TO BE MONITORED TODAY FOR POSSIBLE UPGRADE IF NECESSARY.
LARGE AREA OF RAIN FORECAST LIFT ACROSS NORTHERN AREAS BY
THURSDAY EVENING W/THE BEST SUPPORT MOVING INTO SOUTHERN CANADA
W/PRECIP TRANSITIONING TO SHOWERS. STILL VERY MILD W/TEMPS WELL
INTO THE 40S AND LOWER 50S. TEMPS WILL DROP OFF SHARPLY WELL AFTER
MIDNIGHT FALLING THROUGH THE 30S BY DAYBREAK FRIDAY AS THE COLD
FRONT APPROACHES FROM THE WEST. LIQUID PRECIP TO CHANGE OVER TO A
PERIOD OF SNOW BY EARLY FRIDAY MORNING W/THE BEST FORCING ACROSS
NORTHERN AND WESTERN AREAS. AN INCH OF WET SNOW IS POSSIBLE. A
FLASH-FREEZE EVENT AS TEMPERATURE CONTINUE TO DROP OFF DURING THE
DAY ON FRIDAY W/GUSTY NW WINDS. THIS WILL LEAD TO A FREEZE UP OF
STANDING WATER LEADING TO ICY CONDITIONS. MAX TEMPS FOR FRIDAY
LOOK LIKE THEY WILL BE HIT EARLY IN THE MORNING. COLD NW FLOW OFF
THE OPEN ST. LAWRENCE WILL LEND SUPPORT FOR STREAMERS AND SNOW
SHOWERS THROUGHOUT THE DAY.
&&
.LONG TERM /SATURDAY NIGHT THROUGH TUESDAY/...
LOOKS LIKE AN ACTIVE PATTERN THROUGH THIS PERIOD.
TURNING COLDER FOR THE EARLY PART OF THE WEEKEND WITH HIGH PRES
RIDGING INTO NEW ENGLAND FROM THE S W/TEMPS AT OF SLIGHTLY BELOW
SEASONAL NORMS. ANOTHER SYSTEM IS EXPECTED TO AFFECT THE REGION
SUNDAY NIGHT INTO EARLY MONDAY. THERE ARE SOME DISCREPANCIES
W/THIS EVENT AS THE 00Z ECMWF BRINGS A COLD FRONT ACROSS THE
REGION W/SNOW SHOWERS AND POSSIBLY A FEW SQUALLS. THE CANADIAN
GLOBAL IS SIMILAR TO THE ECMWF W/BRING THE COLD FRONT THROUGH AND
SHOWING A ROUND OF SNOW SHOWER/SQUALLS AND COLDER AIR. THE GFS
SHOWS THE FRONT BUT SEEMS TO HOLD IT BACK AND JUST HAS A FEW SNOW
SHOWERS.
THIS SET OF GUIDANCES AGREE THAT FOLLOWING THIS BRIEF EVENT WILL
COME A MORE SIGNIFICANT EVENT FOR MONDAY INTO EARLY TUESDAY. THE
LONG RANGE GUIDANCE BRINGS LOW PRES UP ACROSS MAINE W/A ROUND OF
SNOW FOR NORTHERN AND WESTERN MAINE WHILE CENTRAL AND DOWNEAST
AREAS GET SNOW GOING OVER TO RAIN W/WARM AIR PUSHING INTO THE
REGION.
ATTM, DECIDED TO TAKE A CONSENSUS APCH AND KEEP SNOW ACROSS THE
SNOW FOR MONDAY WHILE CENTRAL AND DOWNEAST SEE A CHANGEOVER TO
RAIN BUT IT LOOKS TO BE BRIEF AS COLDER AIR IS SET TO FILTER BACK
INTO THE REGION. CONFIDENCE IS HIGH ENOUGH TO GO W/LIKELY
POPS(60%) FOR THE NORTH AND WEST AND HIGH CHANCE FOR CENTRAL AND
DOWNEAST(50%).
&&
.AVIATION /11Z WEDNESDAY THROUGH SUNDAY/...
NEAR TERM: EXPECT IFR CONDITIONS TODAY AND TONIGHT.
SHORT TERM: IFR/LIFR INTO THURSDAY NIGHT W/SOME FOG, LLWS ACROSS
KBGR AND KBHB AND PERHAPS A TSTM. CONDITIONS WILL GRADUALLY
IMPROVE TO MVFR FOR THE NORTHERN TERMINALS ON FRIDAY W/PERIODS OF
IFR AND SNOW. KBGR WILL START OUT W/MVFR FRIDAY AND SOME LIGHT
SNOW OR SNOW SHOWERS AND THEN EXPECTED TO IMPROVE TO VFR BY THE
AFTERNOON. GUSTY NW WINDS WILL LEAD TO SOME TURBULENCE AND REDUCED
VSBYS IN THE SNOW ESPECIALLY FOR THE NORTHERN SITES. ALL TERMINALS
TO SEE VFR LATER FRIDAY NIGHT INTO SATURDAY.
&&
.MARINE...
NEAR TERM: FOR SUSTAINED WINDS WILL USE THE NAM12. FOR WAVES:
CURRENTLY BUOY OBSERVATIONS INDICATE LONG PERIOD SOUTHEASTERLY
SWELL (2 FEET/9-11 SECONDS CONTINUES TO DOMINATE. THIS IS
SUPPLEMENTED WITH A NEW SOUTHEASTERLY DEVELOPING FETCH. EXPECT
SOUTHERLY WIND WAVE TO CONTINUE TO BUILD IN THE NEW FETCH LATER
TODAY AND TONIGHT WITH WAVE HEIGHTS BUILDING TO AROUND 9 FEET BY
WEDNESDAY MORNING. WILL USE THE 24TH/0600Z NEAR SHORE WAVE MODEL
TO POPULATE THE WAVE GRIDS.
SHORT TERM: GALE FORCE WINDS INTO THE THU NIGHT W/GUSTS TO 40 KTS
OVER THE OUTER WATERS. WINDS ARE FORECAST TO DROP BACK TO SCA
LEVELS ON FRI(25 KTS) W/A NW FLOW. WAVE HEIGHTS ARE FORECAST TO
BUILD TO 12 TO 14 FT BY FRIDAY. THERE COULD BE SOME MINOR OVERWASH
FOR THE COAST ON FRI DURING AROUND HIGH TIDE. WINDS ARE FORECAST
TO DROP OFF BELOW 20 KTS BY EARLY SAT BUT WAVES ARE EXPECTED TO
REMAIN AROUND 6 FT INTO LATE AFTERNOON.
&&
.HYDROLOGY...
QPF OF 1.5 TO 2+ INCHES EXPECTED INTO THURSDAY EVENING. THIS QPF
IS COMBINED SNOW/FREEZING RAIN AND RAIN. WARM AIR W/PERIODS OF
HEAVY RAINFALL THURSDAY INTO THURSDAY EVENING COULD LEAD TO SOME
FLOODING ISSUES, ESPECIALLY URBAN TYPE. MASSIVE SNOWMELT,
ESPECIALLY ACROSS THE NORTHERN MAINE W/ADDED RAINFALL WILL LEAD
TO INCREASED RUNOFF. SHARP RIVER RISES ARE EXPECTED ALONG W/ICE
MOVEMENT & BREAKUP. FLOOD WATCH REMAINS IN PLACE ACROSS NORTHERN
MAINE INCLUDING THE PISCATAQUIS BASIN. THE WATCH MAY BE NEEDED TO
BE EXTENDED TO COVER CENTRAL AREAS WHICH WOULD INCLUDE THE
MATTAWAMKEAG AND PENOSBCOT BASINS. THE BANGOR GAGE(BRPM1) WILL
NEED TO BE MONITORED AS WELL.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...FLOOD WATCH FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR
MEZ001>006-010-031.
WINTER WEATHER ADVISORY UNTIL 10 AM EST THURSDAY FOR
MEZ001>006.
WINTER WEATHER ADVISORY UNTIL 4 AM EST THURSDAY FOR MEZ010-011-
015>017-031-032.
WIND ADVISORY FROM 10 AM THURSDAY TO MIDNIGHT EST THURSDAY
NIGHT FOR MEZ029-030.
MARINE...GALE WARNING FROM 7 AM THURSDAY TO 7 AM EST FRIDAY FOR
ANZ050>052.
&&
NEAR TERM...MIGNONE
SHORT TERM...HEWITT
LONG TERM...HEWITT
AVIATION...MIGNONE/HEWITT
MARINE...MIGNONE/HEWITT
HYDROLOGY...HEWITTHazardous weather outlook, Feb 24, 5:29 AM EST, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
529 AM EST WED FEB 24 2016
MEZ001>006-251030-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
529 AM EST WED FEB 24 2016
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 AM EST THURSDAY...
...FLOOD WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...FAR
NORTHERN MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE AND WEST
CENTRAL MAINE.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
FLOOD WATCH.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MEZ029-030-251030-
COASTAL HANCOCK-COASTAL WASHINGTON-
529 AM EST WED FEB 24 2016
...WIND ADVISORY IN EFFECT FROM 10 AM THURSDAY TO MIDNIGHT EST
THURSDAY NIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL DOWNEAST MAINE.
.DAY ONE...TODAY AND TONIGHT.
SNOWFALL OF AROUND AN INCH THIS MORNING WILL CHANGE TO A BRIEF
PERIOD OF SLEET OR FREEZING RAIN THIS MORNING BEFORE GOING TO ALL
RAIN. ROADS THIS MORNING WILL BE SNOW COVERED AND SLIPPERY WITH
CONDITIONS IMPROVING BY MID MORNING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MEZ011-015>017-032-251030-
CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-INTERIOR HANCOCK-
CENTRAL WASHINGTON-NORTHERN WASHINGTON-
529 AM EST WED FEB 24 2016
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 AM EST THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...EASTERN
MAINE AND INTERIOR DOWNEAST MAINE.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MEZ010-031-251030-
CENTRAL PISCATAQUIS-SOUTHERN PISCATAQUIS-
529 AM EST WED FEB 24 2016
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 AM EST THURSDAY...
...FLOOD WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL MAINE.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ANZ050>052-251030-
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM-
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
529 AM EST WED FEB 24 2016
...GALE WARNING IN EFFECT FROM 7 AM THURSDAY TO 7 AM EST FRIDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
HEWITT
Winter Storm, Northwest Aroostook
- When
- February 24, 9:00 AM EST to February 25, 10:00 AM EST
- Where
- Northwest Aroostook forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 46.659, -68.599 (the zone’s center; the record gives no point)
Storm total snow accumulations ranged from 5 to 8 inches...along with up to 0.50 inch of sleet. Ice accumulations generally ranged from 0.25 to 0.33 inch...with localized totals around 0.50 inch.
Thunderstorm Wind, Penobscot
- When
- February 25, 4:15 AM EST
- Where
- Penobscot County, Orono
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 44.880, -68.670
Trees were toppled and power lines brought down by wind gusts estimated at up to 60 mph. The time is estimated.
Thunderstorm Wind, Penobscot
- When
- February 25, 4:25 AM EST
- Where
- Penobscot County, Lincoln
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 45.370, -68.500
A large tree was toppled in Lincoln by wind gusts estimated at up to 60 mph. The time is estimated.
Thunderstorm Wind, Penobscot
- When
- February 25, 4:30 AM EST
- Where
- Penobscot County, Chester
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 45.400, -68.500
Trees were toppled by wind gusts estimated at up to 60 mph. Power outages were also reported. The time is estimated.
Thunderstorm Wind, Piscataquis
- When
- February 25, 5:00 AM EST
- Where
- Piscataquis County, Milo
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- County Official
- Coordinates
- 45.250, -68.980
Several trees were toppled and numerous tree limbs of varying size were snapped by wind gusts estimated at up to 60 mph from Milo to Dover-Foxcroft. Power outages were also reported. The winds combined with ice on the trees to produce the damage. The time is estimated.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Virginia, February 24, 20163 deaths · 33 injured · $15 million · EF3 · 64 events
- Tornadoes and Hail in Virginia, February 24, 20161 death · 7 injured · $12 million · EF3 · 29 events
- Tornado in Pennsylvania, February 24, 2016$8.0 million · EF2 · 1 event
- Tornadoes and Hail in North Carolina, February 24, 2016$1.2 million · EF2 · 40 events
- Sneakerwave in California, February 24, 20161 death · 4 injured · 1 event
- Flooding and Damaging Winds in Massachusetts, February 24 to 25, 2016$1.0 million · 72 kt wind · 94 events
- Blizzard and Winter Storm in Illinois, February 24, 20161 death · 12 events
- Strong Wind in Florida, February 24, 20161 death · 1 event
- Tornadoes in Florida, February 24, 20161 injured · $1.6 million · EF1 · 4 events
- Tornadoes and Damaging Winds in Georgia, February 24, 2016$122,000 · EF1 · 20 events
- Strong Wind in New York, February 24 to 25, 2016$550,000 · 10 events
- Tornadoes and Hail in North Carolina, February 24, 2016$106,000 · EF1 · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 618874, 618882, 618883, 618885, 618887.